| Model Number |
1012455-12 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/06/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.A 5x12mm nc trek balloon snapped in the catheter during the procedure.All parts were able to be successfully removed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
A visual and sem inspection/analysis was performed on the returned device.The reported material separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint/incident history of the reported lot revealed a similar complaint from this lot which is associated with exception issue.A scanning electron microscopy (sem) analysis was performed: the reviewer concluded that the device failure may possibly be related to exposure conditions or a material/processing discrepancy.The separated ends of the outer member exhibited necking and tearing at the distal end of the midlap joint.The inner member failure exhibited jagged edges and tearing at the distal end of the gw exit notch joint.The investigation determined the reported inner member separation, in addition to the noted outer member separation appear to be related to a potential product quality issue.The reported removal of foreign body and unexpected medical intervention appear to be related to circumstances of the procedure.The issue is being addressed per internal operating procedures.Av will continue to trend the performance of these devices.